All Topics → Forum: Hormonal Therapy - Before, During and After → Topic: Lower back pain that won't go away, due to tamoxifen?
Risks and benefits, side effects, and costs of anti-estrogen medications. Note: Please remember that there are good experiences and bad with ALL treatments and this is a safe place to share YOUR experience, not to be influenced or influence others.
Posted on: Nov 8, 2012 02:08PM
Is back pain a symptom of tamoxifen? About 2 months ago I did some intense gardening and was not surprised when the next day, my lower back hurt. However, after 2 months, the pain is still there and I am not able to exercise (run) without pain or do yard work. As of a week ago, I am in pain most of the time, but the pain is bearable. I went to see my primary care physician who prescribed an anti-inflammatory that did not help. She also suggested seeing a chiropractor or physical therapist. I went to see my oncologist and they said they would do some bloodwork and start with that. So I am wondering if this might be tamoxifen-related and if I should just deal with it or what would be the best treatment. The only reason I think it might be drug related is because I suffer from leg muscle pains from it and in the last month, the leg pains have gotten much worse so it's possible that maybe I am starting to get more intense symptoms. I am sick of this back pain! I'm not even 40 yet and am in good shape otherwise...Log in to post a reply
Page 1 of 1 (7 results)
Posts 1 - 7 (7 total)
Nov 9, 2012 09:25AM claireinaz wrote:
It very well could be. I went to my GP this week for an unrelated problem and asked her as an aside whether intermittent joint pain in my index finger could be tami-related. She said my problem sounded like tendonitis, not arthritis or tamoxifen side effect. She then said that most tamoxifen causes lower back pain and hip pain.
Let us know what happens. I saw that no one posted to your question, and I feel so awful when I've done the same looking for help and get no replies.
Nov 9, 2012 09:31AM pupmom wrote:
I'm on Aromasin and have had a lot of aches and pains from it. I have knee, leg and shoulder pain, which have been checked out and thought to be the result of the Al. I got physical therapy which helped. Also taking Glucosamine has helped. Still feel creaky in the morning and have occasional pains, but it is much better.
Nov 20, 2012 02:22PM Roswell4 wrote:
I believe your back pain may be from the Tamoxifen. I have a lot of back pain, and when I was briefly off the tamoxifen while waiting for path reports of polyps that were removed, after 5 days off - on 2 different occasions - the back pain went away. Once back on the Tamoxifen, the back pain came back.
Nov 20, 2012 02:38PM CherylinOhio wrote:
I have been on tamoxifen for over a year now and I have lower back pain, not constant but it's there and hip pain on effected side. I have had bones scans and xrays, my onc says it is an SE of the tammy. I do a yoga stretch and get massages and it seems to be help. I have been plagued with back pain most of my adult life so I have learned a long time ago how to cope with it and what makes it feel better. I am sure you are fine but if it persists ask your onc for a blood test or scan. Hope you feel better!! Maybe take a nice hot bath.... oh that sounds so good!!
Nov 20, 2012 02:41PM BilateralBeauties wrote:
I use acupuncture and regular chirpractic visits to combat hip and back pain. I'm not sure I can attribute all of it to Tamoxifen, but definately an uptick in when I restared 2.5 weeks ago.
Nov 29, 2013 04:22PM lisa2012 wrote:
I'm starting to think the same thing. I was on aromotase inhibitor for 13 mos and just had to switch. Just like AIs, I had no noticeable SEs the first 8 weeks. Now I am noticing increasing pain in hips and lower back, on the spots your hands go if you reach back and pat yourself.( No hand pain as I also had with AIs- that's good)I thought- sitting wrong, standing wrong, not stretching enough, need more exercise ( i do moderate amount but not tons) position I sleep in.... and now it is dawning on me that it could be Tamoxifen. Grrrr. It was so easy the first 2 mos! I am only 15 mos in to hormone therapy...
Page 1 of 1 (7 results)